Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 19, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 18, 2013, 8:15 AM CDT for 4 counties in Tennessee. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2013, 8:15 AM CDT (13:15 UTC)
- Expired
- Mar 18, 2013, 9:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 36 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 8:45 AM CDT | HAIL 0.25 | 5 Nw Nashville, TN | ASHLAND CITY HWY AND BRILEY PKY |
| Mar 18, 8:55 AM CDT | HAIL 0.25 | Nashville, TN | BRILEY PKY AND ELLEINGTON PWY, TBI HQ |
| Mar 18, 8:59 AM CDT | HAIL 0.7 | Nashville, TN | SEVERAL REPORTS OF PEA TO DIME SIZE HAIL AROUND THE NASHVILLE METRO AREA |
| Mar 18, 9:05 AM CDT | HAIL 0.25 | 5 E Nashville, TN | HERMITAGE AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 8:09 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 376 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
420 WUUS54 KOHX 181315 SVROHX TNC021-037-043-187-181400- /O.NEW.KOHX.SV.W.0019.130318T1315Z-130318T1400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 815 AM CDT MON MAR 18 2013 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE... SOUTHEASTERN DICKSON COUNTY IN MIDDLE TENNESSEE... SOUTHERN CHEATHAM COUNTY IN MIDDLE TENNESSEE... DAVIDSON COUNTY IN MIDDLE TENNESSEE... * UNTIL 900 AM CDT * AT 811 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR BURNS...MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... NASHVILLE...WHITE BLUFF...PEGRAM...KINGSTON SPRINGS...BELLEVUE... FOREST HILLS...BELLE MEADE...OAK HILL...MADISON...ANTIOCH...BELLS BEND AND BERRY HILL... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION...MOVE TO AN INSIDE ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS SEVERE THUNDERSTORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM MONDAY AFTERNOON FOR CENTRAL TENNESSEE. && LAT...LON 3627 8667 3603 8662 3599 8736 3617 8739 TIME...MOT...LOC 1315Z 263DEG 36KT 3609 8726 $$ FORECASTER:13
1 follow-up statement
171 WWUS54 KOHX 181343 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 843 AM CDT MON MAR 18 2013 TNC021-037-043-187-181400- /O.CON.KOHX.SV.W.0019.000000T0000Z-130318T1400Z/ WILLIAMSON TN-DICKSON TN-CHEATHAM TN-DAVIDSON TN- 843 AM CDT MON MAR 18 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DAVIDSON... SOUTHERN CHEATHAM...SOUTHEASTERN DICKSON AND NORTHWESTERN WILLIAMSON COUNTIES UNTIL 900 AM CDT... AT 839 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BELLEVUE...OR 11 MILES WEST OF NASHVILLE...MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... NASHVILLE...BELLE MEADE...FOREST HILLS...OAK HILL...ANTIOCH AND BERRY HILL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT MONDAY AFTERNOON FOR CENTRAL TENNESSEE. LAT...LON 3614 8726 3627 8667 3603 8662 3599 8736 TIME...MOT...LOC 1343Z 263DEG 36KT 3612 8692 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 7:24 AM CDT, 51 minutes earlier.
Area forecast discussion, Mar 18, 7:24 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 724 AM CDT MON MAR 18 2013 .MESOSCALE UPDATE... WARM FRONT HAS LIFTED NORTH ALONG THE KENTUCKY STATE LINE. BOWLING GREEN HAS 44 DEGREES AND WE ARE AT 64 DEGREES HERE IN NASHVILLE. CONVECTION CONFINED PRETTY MUCH TO FRONTAL BOUNDARY. MID STATE NOW IN WARM SECTOR WITH SHOWERS DEVELOPING OVER SOUTHERN MIDDLE TENNESSEE AT THIS TIME. STARTING TO SEE SOME REALIGNMENT BACK ALONG THE KENTUCKY LAKE/TENNESSEE RIVER AREAS. LOOKS LIKE IT HAS INTENSIFIED LAST FEW VCP'S. AM EXPECTING THE LINE TO MOVE EAST THIS MORNING. A FEW SEVERE STORMS ARE POSSIBLE LATER THIS MORNING WITH THE LINE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT. THE LINE SHOULD REACH NASHVILLE BETWEEN 9AM AND 930 AM CDT. BOYD && .PREV DISCUSSION... /ISSUED 706 AM CDT MON MAR 18 2013/ UPDATE...FOR 12Z TAFS... AVIATION... THUNDERSTORMS AND SHOWERS ARE DEVELOPING ALONG AND AHEAD OF A COLD FRONT THAT IS EDGING INTO WESTERN TENNESSEE. THESE STORMS WILL CONTINUE TO IMPACT CKV THROUGHOUT THE MORNING REDUCING VIS AND CIGS TO IFR CONDITIONS AT TIMES. STORMS WILL LIKELY APPROACH BNA AFTER 8 AM WITH GRADUALLY WORSENING CONDITIONS THROUGH NOON...AND IFR VISIBILITIES POSSIBLE AT TIMES. SOME STORMS MAY CONTAIN GUSTY WINDS AND HAIL...EXPECTING ACTIVITY TO WEAKEN IN AREAS WEST OF INTERSTATE 65 IN THE AFTERNOON WITH CONDITIONS IMPROVING TO VFR BY THIS EVENING. CSV MAY SEE PASSING SHOWERS THIS MORNING WITH STORMS FORECAST FOR THE AREA AFTER 9 AM AND LASTING THROUGH THE EARLY AFTERNOON. SOME STORMS MAY CONTAIN DAMAGING WINDS AND HAIL. LIGHT SHOWERY ACTIVITY IS EXPECTED TO LAST THROUGHOUT THE EVENING HOURS BEFORE CLEARING OUT AFTER MIDNIGHT TONIGHT. PREV DISCUSSION... /ISSUED 550 AM CDT MON MAR 18 2013/ MESOSCALE UPDATE... WATCHING STORM JUST WEST OF DICKSON AT THIS TIME. VIL DENSITY APPROACHED 50 KG/M2 EARLIER WITH GRANALYST SHOWING HALF INCH HAIL SIZE. WE DID GET A REPORT OF DIME SIZE HAIL FROM THIS STORM AT WALMART IN WAVERLY EARLIER. KDP OFF DUAL POLE AROUND 2 DEG/KM IN THIS STORM. MAY NEED A WARNING IF STORM INTENSIFIES. CONVECTION CONTINUES ALONG A LINE THAT EXTENDS FROM NORTH OF SPRINGFIELD DOWN THROUGH DICKSON TO CENTERVILLE. I'VE SEEN NO ROTATION IN ANY OF THE STORMS DURING THE OVERNIGHT. DID HAVE WIND GUSTS TO 35 KNOTS AT OUTLAW FIELD IN CLARKSVILLE EARLIER. LIGHTNING ACTIVITY HAS BEEN FAIRLY LOW. BOYD PREV DISCUSSION... /ISSUED 516 AM CDT MON MAR 18 2013/ DISCUSSION... SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG AND AHEAD OF A COLD FRONT OVER WESTERN TENNESSEE THIS MORNING. CONDITIONS LOOK MARGINAL FOR ANY SEVERE STORMS TO DEVELOP BEFORE 12Z, HOWEVER A FEW CELLS COULD STILL PRODUCE GUSTY WINDS AND SMALL HAIL THROUGHOUT THE MORNING. THE BEST CHANCE FOR STORMS TO STRENGTHEN WILL BE MID MORNING TO EARLY AFTERNOON AS THE COLD FRONT MOVES EAST AND INSTABILITY INDICES INCREASE WITH HIGHER DEWPOINTS SURGING INTO THE AREA. AREAS MAINLY EAST AND SOUTH OF NASHVILLE (WHERE THERE CONTINUES TO BE A SLIGHT RISK OF SEVERE THUNDERSTORMS) HAVE THE BEST CHANCE OF SEEING SEVERE WEATHER. LOCALLY DAMAGING WINDS STILL REMAIN THE BIGGEST THREAT TODAY...RAINFALL IS EXPECTED TO REMAIN UNDER AROUND 1 TO 1.5 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. COLDER AIR SHOULD SPILL IN DIRECTLY BEHIND THE SHOWERS CAUSING TEMPERATURES TO FALL INTO THE 50S THIS AFTERNOON. SHORT RANGE MODELS SHOW ANOTHER BAND OF RAIN QUICKLY MOVING THROUGH THE MID STATE IN THE AFTERNOON. WINDS SHOULD SHIFT FROM SOUTHWESTERLY TO NORTHWESTERLY OVERNIGHT COOLING TEMPS INTO THE MID 30S BY TUESDAY MORNING. TUESDAY SHOULD BE PLEASANT WITH MOSTLY CLEAR SKIES AND COOL TEMPS. EARLY WEDNESDAY MORNING...THE NORTHERN MOST COUNTIES IN MIDDLE TENNESSEE COULD SEE A LIGHT MIX OF RAIN AND SNOW. THIS SMALL AREA OF MOISTURE WILL QUICKLY SKIM THE NORTHERN PORTION OF THE STATE AND MOVE NORTHEAST. MOSTLY TO PARTLY SUNNY SKIES WILL GRADUALLY RETURN THROUGHOUT THE DAY AND STAY IN THE FORECAST THROUGH THURSDAY. THURSDAY NIGHT THROUGH FRIDAY A DISTURBANCE SWINGS SOUTH ACROSS THE TENNESSEE AND MISSISSIPPI VALLEYS BRINGING WITH IT A CHANCE OF RAIN AND POSSIBLY A RAIN/SNOW MIX FOR THE NORTHERN HALF OF THE CWA EARLY FRIDAY MORNING. AN UPPER LOW SPINNING OVER THE NORTHEASTERN U.S. AND A DEVELOPING SURFACE LOW IN THE PLAINS WILL KEEP AT LEAST A SLIGHT CHANCE OF PRECIP THROUGH THE END OF THE FORECAST. THE MOVEMENT OF THIS SURFACE LOW WILL DETERMINE THE RAIN/SNOW CHANCES FOR THE REMAINDER OF THE FORECAST. THE GFS (WHICH THIS FORECAST LEANS TOWARDS) SWINGS THE LOW TOWARD THE NORTHERN BORDER OF TN BRINGING ANOTHER FRONTAL BOUNDARY THROUGH THE AREA AT THE END OF THE WEEKEND...ALONG WITH ANOTHER SHOT OF COLD AIR WHICH COULD PRODUCE SOME WINTRY PRECIP OVER THE NORTHEASTERN PORTIONS OF THE MID STATE ON SUNDAY NIGHT. THE ECM KEEPS PRECIP IN THE AREA THURS-FRIDAY AND SWINGS THE SURFACE DOWN TOWARD THE SOUTHERN PORTION OF THE MID-STATE SUNDAY EVENING GIVING MIDDLE TENNESSEE A BETTER CHANCE OF SNOW AT THE BEGINNING OF NEXT WEEK. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Mar 18, 5:28 AM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 528 AM CDT MON MAR 18 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-191030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 528 AM CDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR AREAS EAST AND SOUTH OF NASHVILLE. THE BEST TIME FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE IN THE LATE MORNING AND EARLY AFTERNOON HOURS WITH THE MAIN THREATS BEING HIGH WINDS AND HAIL. ALTHOUGH THE CHANCES ARE LOW, ISOLATED TORNADOES CAN'T BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 11
In the hours before
Local storm report, Mar 18, 3:33 AM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
333 AM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM HAIL LAFAYETTE 36.52N 86.03W
03/18/2013 E0.75 INCH MACON TN TRAINED SPOTTER
&&
EVENT NUMBER OHX1300289
BOYDSpecial weather statement, Mar 18, 5:16 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 516 AM CDT MON MAR 18 2013 TNZ006-022>025-181045- BENTON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY- 516 AM CDT MON MAR 18 2013 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON...DICKSON...HOUSTON... HUMPHREYS AND MONTGOMERY COUNTIES... AT 511 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WAVERLY...MOVING NORTHEAST AT 55 MPH. HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3645 8745 3604 8724 3596 8786 3614 8797 BOYD
Local storm report, Mar 18, 5:55 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
555 AM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 AM HAIL WAVERLY 36.09N 87.79W
03/18/2013 E0.50 INCH HUMPHREYS TN PUBLIC
REPORT VIA WSMV PAUL HEGGEN -DIME SIZE HAIL NEAR
WALMART IN WAVERLY.
&&
EVENT NUMBER OHX1300290
BOYDSpecial weather statement, Mar 18, 6:07 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
607 AM CDT MON MAR 18 2013
TNZ005>008-023>027-057-181145-
CHEATHAM-DAVIDSON-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-MONTGOMERY-
ROBERTSON-STEWART-SUMNER-
607 AM CDT MON MAR 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON...
HICKMAN...HOUSTON...HUMPHREYS...MONTGOMERY...ROBERTSON...STEWART AND
SUMNER COUNTIES...
AT 602 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERAL STRONG THUNDERSTORMS ACROSS NORTHWEST MIDDLE TENNESSEE.
STORM MOVEMENT WAS NORTHEAST AT 45 MILES AN HOUR.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3585 8743 3633 8791 3665 8741 3666 8659
3664 8656 3666 8651 3666 8635
BOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 5:16 AM CDT | Special Weather Statement | OHX | Dickson, Houston, Humphreys | 29 min |
| Mar 18, 6:07 AM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson | 38 min |
| Mar 18, 7:22 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Dickson, Houston, Humphreys | 38 min |
| Mar 18, 7:51 AM CDT | Tornado Warning | OHX | Dickson, Montgomery | 24 min |
| Mar 18, 8:05 AM CDT | Tornado Warning | OHX | Cheatham, Davidson, Dickson, Robertson | 25 min |
| Mar 18, 9:00 AM CDT | Special Weather Statement | OHX | Macon, Rutherford, Sumner, Trousdale, Williamson, Wilson | 45 min |
| Mar 18, 9:21 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Sumner, Trousdale and 1 more | 39 min |
| Mar 18, 10:03 AM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 42 min |
| Mar 18, 11:13 AM CDT | Special Weather Statement | OHX | Maury | 47 min |
| Mar 18, 11:18 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 42 min |
| Mar 18, 11:23 AM CDT | Tornado Warning | OHX | Bedford, Marshall, Maury | 37 min |
| Mar 18, 12:01 PM CDT | Special Weather Statement | OHX | Giles | 44 min |
| Mar 18, 12:15 PM CDT | Tornado Warning | OHX | Cannon, Rutherford | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.